Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 300, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Dec 24, 2014, 11:02 AM EST for Lanier County, Lowndes County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2014, 11:02 AM EST (16:02 UTC)
- Expired
- Dec 24, 2014, 11:30 AM EST
- In force
- 28 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Lanier County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 14 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 24, 6:32 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1288 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 334 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 11.7
The text
As transmitted, in the capitals the NWS used until 2016.
966
WUUS52 KTAE 241602
SVRTAE
GAC173-185-241630-
/O.NEW.KTAE.SV.W.0300.141224T1602Z-141224T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1102 AM EST WED DEC 24 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LANIER COUNTY IN SOUTH CENTRAL GEORGIA...
SOUTHEASTERN LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 1130 AM EST
* AT 1101 AM EST...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR I-75 AT EXIT 5...AND MOVING
NORTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TWIN
LAKES...LAKE PARK...DASHER...NAYLOR...STOCKTON AND GREENWOOD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY.
&&
LAT...LON 3084 8301 3084 8308 3081 8310 3080 8312
3065 8313 3062 8322 3063 8330 3066 8334
3101 8297 3101 8296 3087 8297
TIME...MOT...LOC 1602Z 226DEG 37KT 3066 8325
$$
25-CAMPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 24, 10:46 AM EST, 16 minutes earlier.
Area forecast discussion, Dec 24, 10:46 AM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1046 AM EST Wed Dec 24 2014
.Near Term [Through Today]...
The 15Z surface analysis shows the cold front entering our western
zones in the FL Panhandle and Southeast AL. The pre-frontal squall
line is working its way across the Valdosta area, eastern FL Big
Bend and adjacent Gulf of Mexico. Mostly sub-severe wind gusts
have been associated with the line, although they have been plenty
strong enough to take down trees in soils saturated by 4-9 inches
of rain that has fallen over the past day and a half. The line is
looking a little less organized over land areas, but maintaining
its structure over the Gulf. The eastern FL Big Bend got much less
rainfall (on the order of 1.5-2.5 inches), so hopefully there will
be fewer downed trees in this area than we saw upstream. We did
take down the wind advisory as any significant gusts will be
associated with the convective line. The tornado threat will end
with the passage of this line as well. The watch is set to expire
around the time the storms reach the lower Suwannee River. The
flash flood watch will be allowed to expire on time at 18Z.
&&
.Aviation...
[Through 12Z Thursday] IFR to occasional MVFR conditions will
persist even after frontal passage with an improvement to VFR
until this evening.
&&
.Hydrology...
Many area rivers have shown sharp rises between last night and
today. There have been widespread total rainfall amounts of 3 to 5
inches with this event including a band of rainfall up to 9 inches
from Port St Joe, to Tallahassee, to Thomasville, to Tifton. The
hardest hit has been the lower Choctawhatchee River basin, where
moderate flooding will occur. Several rivers will reach minor flood
stage, including Shoal River near Mossy Head, Kinchafoonee creek, as
well as the Withlacoochee, St. Marks, and Apalachicola rivers. A
period of dry weather is expected through the end of the week,
followed by some periods of rain this weekend into next week. Rivers
should have time to subside to below flood levels through the
weekend.
&&
.Prev Discussion [510 AM EST]...
.Short Term [Tonight Through Friday]...
The strong, highly amplified northern stream trough will begin to
lift northeast rapidly tonight as a slug of +PVA punches into the
back of trough forcing the entire, large anomaly into the fast
southwesterly upper-level flow. At this time, the front and
associated convection will be mostly through the southeast Big
Bend of Florida. However, due to the rather significant vertical
tilt to this system there will still be plenty of moisture and
forcing aloft to generate some light rain across portions of south
Georgia and north Florida to begin the evening hours. This will
primarily be confined to locations east of the Apalachicola river
in Florida and east of Albany in Georgia. By midnight all showers
should have come to an end. Overnight lows tonight will range from
the upper 30s across southeast Alabama and our extreme western
Panhandle counties, to around 50 degrees near Cross City.
The remainder of the short term period will feature much welcomed,
drier conditions. Highs on Thursday will be around 60 degrees for
most locations, except the middle 60s will be more common across
the southeast Big Bend of Florida. Thursday night, lows will fall
into the middle and upper 30s area-wide, with mid 40s along the
coast. Friday, high temperatures will warm to above seasonal
averages. Highs will range from the middle 60s across southeast
Alabama to the lower 70s across the southeast Big Bend.
.Long Term [Friday Night Through Wednesday]...
The Tri-State region will reside under deep layer southwesterly
flow between a central/western CONUS trough and a ridge centered
over the Florida Straits. This will result a somewhat wet pattern
across the northwestern half of the forecast area, and dry to the
southeast. The best chance for rain will be over the weekend when
a shortwave results in some weak cyclogenesis along the northern
Gulf coast. Afternoon highs and overnight lows will remain above
average through the period, especially over the southeastern half
of the area.
.Marine...
Strong southerly winds with gusts to near gale force will continue
ahead of a cold front this afternoon. Behind the front, winds will
turn westerly around 20 knots. By tonight winds will fall to below
advisory levels, though seas won't fall to below headline levels
until some time Thursday afternoon.
.Fire Weather...
Hazardous fire weather conditions are not expected for the next
several days.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 73 45 60 37 67 / 100 30 0 0 0
Panama City 68 46 59 45 66 / 60 10 0 0 10
Dothan 67 39 58 38 63 / 60 10 0 0 10
Albany 70 41 59 36 65 / 90 30 0 0 0
Valdosta 73 46 61 37 67 / 100 30 0 0 0
Cross City 74 51 64 37 71 / 100 60 0 0 0
Apalachicola 71 49 59 45 64 / 100 20 0 0 10
&&
.TAE Watches/Warnings/Advisories...
FL...Flash Flood Watch until 1 PM EST /Noon CST/ this afternoon for
Calhoun-Coastal Dixie-Coastal Franklin-Coastal Gulf-Coastal
Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-Inland
Dixie-Inland Franklin-Inland Gulf-Inland Jefferson-Inland
Taylor-Inland Wakulla-Lafayette-Leon-Liberty-Madison.
RIP CURRENT RISK through late tonight for Coastal Bay-Coastal
Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 4 AM EST /3 AM CST/ Thursday for
Coastal Bay-Coastal Gulf-South Walton.
GA...Flash Flood Watch until 1 PM EST this afternoon for Ben Hill-
Berrien-Brooks-Colquitt-Cook-Decatur-Grady-Irwin-Lanier-
Lowndes-Mitchell-Thomas-Tift-Turner-Worth.
AL...None.
GM...Small Craft Advisory until 1 PM EST Thursday for Apalachee Bay-
Coastal waters From Ochlockonee River to Apalachicola FL
out to 20 NM-Coastal waters from Suwannee River to Keaton
Beach FL out 20 NM-Coastal waters from Apalachicola to
Destin FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Destin FL from 20 to 60 NM.
&&
NEAR TERM...WOOL
SHORT TERM...HARRIGAN
LONG TERM...HARRIGAN
AVIATION...WOOL
MARINE...HARRIGAN
FIRE WEATHER...MCDERMOTT
HYDROLOGY...HOLLINGSWORTHIn the hours before
Local storm report, Dec 24, 8:36 AM EST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
836 AM EST WED DEC 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 3 ENE TALLAHASSEE 30.45N 84.24W
12/23/2014 LEON FL PUBLIC
TREE FELL THROUGH A ROOF ON RIGGINS ROAD. POSTED AS A
COMMENT ON THE WCTV WEB PAGE.
&&
WOOLLocal storm report, Dec 24, 8:40 AM EST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
840 AM EST WED DEC 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM TSTM WND GST 2 N ENTERPRISE 31.34N 85.85W
12/23/2014 E58 MPH COFFEE AL TRAINED SPOTTER
ONE TREE UPROOTED WITH MANY SCATTERED LIMBS DOWN.
&&
WOOLLocal storm report, Dec 24, 9:51 AM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
951 AM EST WED DEC 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 AM TSTM WND GST FLORIDA STATE UNIVERSIT 30.44N 84.30W
12/24/2014 M54.00 MPH LEON FL NWS EMPLOYEE
GUST MEASURED AT THE NWS OFFICE IN TALLAHASSEE.
0943 AM TSTM WND GST TALLAHASSEE REGIONAL A/ 30.40N 84.35W
12/24/2014 M46.00 MPH LEON FL ASOS
GUST MEASURED BY THE ASOS AT TLH.
&&
WOOLLocal storm report, Dec 24, 10:14 AM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1014 AM EST WED DEC 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM HAIL 1 NW TALLAHASSEE 30.45N 84.29W
12/24/2014 M0.50 INCH LEON FL TRAINED SPOTTER
OBSERVED IN THE COSTCO PARKING LOT ON MAHAN DRIVE.
&&
WOOLLocal storm report, Dec 24, 10:28 AM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1028 AM EST WED DEC 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 AM TSTM WND DMG 1 E THOMASVILLE 30.84N 83.96W
12/24/2014 THOMAS GA 911 CALL CENTER
*** 1 INJ *** MULTIPLES TREES DOWN ACROSS THE COUNTY. ONE
TREE FELL ON A CAR INJURING A WOMAN.
&&
WOOLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 8:17 PM EST | Flash Flood Warning | TAE | Brooks, Thomas | 5 hr |
| Dec 23, 8:37 PM EST | River Flood Advisory | TAE | Grady, Thomas | 36 hr |
| Dec 23, 9:32 PM EST | River Flood Warning | TAE | Brooks, Lowndes | 6 days |
| Dec 24, 1:50 AM EST | Flash Flood Warning | TAE | Clay, Early | 3 hr |
| Dec 24, 2:51 AM EST | Tornado Warning | TAE | Baker, Early, Miller, Seminole | 4 min |
| Dec 24, 3:12 AM EST | Tornado Warning | TAE | Baker, Calhoun, Clay, Early, Miller, Randolph | 33 min |
| Dec 24, 4:04 AM EST | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Lee, Mitchell, Terrell, Worth | 41 min |
| Dec 24, 4:43 AM EST | Flash Flood Warning | TAE | Early | 3 hr |
| Dec 24, 5:11 AM EST | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Lee, Terrell, Worth | 49 min |
| Dec 24, 6:02 AM EST | Wind Advisory | TAE | Ben Hill, Berrien, Brooks, Colquitt, Cook, Decatur and 11 more | 4 hr |
| Dec 24, 6:59 AM EST | Flash Flood Warning | TAE | Decatur, Seminole | 3 hr |
| Dec 24, 7:09 AM EST | Tornado Warning | TAE | Colquitt, Dougherty, Mitchell, Worth | 36 min |
| Dec 24, 8:15 AM EST | Flash Flood Warning | TAE | Decatur, Grady | 3 hr |
| Dec 24, 9:35 AM EST | Flash Flood Warning | TAE | Berrien, Brooks, Colquitt, Cook, Irwin, Tift | 115 min |
| Dec 24, 10:10 AM EST | Severe Thunderstorm Warning | TAE | Brooks, Lowndes, Thomas | 34 min |
| Dec 24, 10:50 AM EST | River Flood Warning | TAE | Lee | 5 days |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.